Texas, 2008

Tornadoes and Hail in Texas, April 25, 2008

April 25, 2008 · NWS FWD · 39 events in 7 counties and zones

A strong line of storms as well as several discrete supercells affected north Texas. Hail as large as softballs was reported as well as a brief tornado touchdown.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$270,000
Crop damage
None recorded
Events
39

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

A strong line of storms as well as several discrete supercells affected north Texas. Hail as large as softballs was reported as well as a brief tornado touchdown.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Apr 25, 2:39 PM CST, 30 minutes earlier.

Area forecast discussion, Apr 25, 2:39 PM CST, 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
339 PM CDT FRI APR 25 2008

.UPDATE...
SVR TSTORM WATCH #233 ISSUED FOR SE 1/2 OF N TX THROUGH 10 PM CDT.
EMBEDDED...MARGINALLY SEVERE STORMS POSSIBLE JUST PAST SUNSET THIS
EVENING...AS COLD FRONT MOVES SE THROUGH THE AREA. FORECASTS SENT.

&&

.PREV DISCUSSION... /ISSUED 242 PM CDT FRI APR 25 2008/

DISCUSSION...
SCATTERED THUNDERSTORMS FINALLY DEVELOPED JUST BEFORE 2 PM...AND NOW
EXTENDED ALONG A BROKEN LINE FROM N OF HILLSBORO...TO WAXAHACHIE...TO
MESQUITE/BALCH SPRINGS...TO ROCKWALL AND NEAR GREENVILLE. COLD FRONT
WAS GENERALLY FROM SHERMAN...TO DALLAS...TO LAKE WHITNEY...TO
BETWEEN HAMILTON AND LAMPASAS...MOVING ESE NEAR 20 KTS.

BY EVENING...EXPECT BROKEN LINE OF SCATTERED STORMS TO GENERALLY EXTEND
ALONG/AHEAD OF COLD FRONT FROM EMORY...TO WACO...TO KILLEEN WITH CHANCE
POPS CONTINUE THIS EVENING AREAS SE OF THIS LINE...AS FRONT LOSES ITS
POP AND BEGINS STALLING AS IT HEADS TOWARD SE/CENTRAL TX. WILL LINGER
LOW POPS OVER S/SW 1/2 OF N TX LATE TONIGHT AND THROUGH SATURDAY...AS
OLD FRONT MIXES BACK NORTH. KEEPING TREND OF STRONG COLD FRONT MOVING
INTO N TX LATER SAT NIGHT AND DRIVING OUT OF SE COUNTIES BY SAT AFTERNOON.

STRONG DISTURBANCE ALOFT WILL DEEPEN OVER THE CENTRAL SOUTHERN PLAINS
LATE SAT NIGHT AND MOVE READILY EAST TOWARD MS VALLEY ON SUNDAY. EXPECT
WIDESPREAD RAIN/STORMS TO BREAK OUT MAINLY BEHIND THE COLD FRONT...AS
LIFT TRAILS THE FRONT. ANY STORMS EMBEDDED IN RAIN AREAS TO BE ELEVATED
IN NATURE. MAIN THREATS SHOULD BE LOCALLY HEAVY RAINFALL/FLOODING AND
MARGINALLY SEVERE HAIL/LIGHTNING WITH STRONGEST OF ACTIVITY. HEAVY RAIN
PAST FEW DAYS HAS BEEN VERY LOCALIZED AND SPOTTY...THUS COMBINED WITH
PROGRESSIVE NATURE OF SAT NIGHT SYSTEM...WILL NOT ISSUE A FLASH FLOOD
WATCH/FFA/ ON THIS PACKAGE...THOUGH SOME LOCALIZED FLASH FLOODING IS
HIGHLY POSSIBLE.

BY SUNDAY EVENING AND THROUGH THE MIDDLE OF THE WORK WEEK...A DRY AND
SEASONABLE FORECAST IN STORE FOR N TX...AS COLD FRONT DRIVES GOOD MOISTURE
WELL OFF THE GULF COAST LATE SUNDAY AND NW FLOW DOMINATES THROUGH EARLY
TUESDAY...BEFORE BECOMING ZONAL. NEXT DISTURBANCE APPROACHES FOR LATE
IN THE WEEK AND HAVE INTRODUCED SOME LOW POPS DUE TO LOW CONFIDENCE
ON SYSTEM EVOLUTION...AS MODELS DIFFER QUITE A BIT. A WARM UP WILL ENSUE
HOWEVER THROUGH THE WEEK BACK INTO THE 80S.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  57  79  51  68  48 /  10  10  90  30   0
WACO, TX              60  81  54  67  44 /  30  20  90  60   0
PARIS, TX             52  75  49  65  44 /  10  10  70  20   5
DENTON, TX            53  74  48  68  46 /  10  10  80  20   0
MCKINNEY, TX          53  76  47  67  46 /  10  10  80  20   0
DALLAS, TX            57  78  51  66  49 /  10  10  90  30   0
TERRELL, TX           56  79  50  66  45 /  20  10  90  40   5
CORSICANA, TX         60  79  53  66  47 /  40  10  90  60   5
TEMPLE, TX            63  82  54  68  44 /  50  20  90  70   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

99/05
Hazardous weather outlook, Apr 25, 2:51 PM CST, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
351 PM CDT FRI APR 25 2008

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-261100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
351 PM CDT FRI APR 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS WILL CONTINUE THIS EVENING AND TONIGHT
ALONG A COLD FRONT MAINLY ACROSS SOUTHEAST PORTIONS OF NORTH TEXAS
FROM PARIS TO CORSICANA TO KILLEEN. SOME STORMS MAY BECOME SEVERE
WITH LARGE HAIL AND DAMAGING WINDS MAINLY THROUGH THE EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
ACROSS ALL OF NORTH TEXAS SATURDAY AFTERNOON INTO EARLY SUNDAY.
SOME OF THE STORMS WILL BE SEVERE WITH LARGE HAIL AND DAMAGING
WINDS. IN ADDITION TO ANY SEVERE WEATHER...LOCALLY HEAVY RAINFALL
WILL BE POSSIBLE ACROSS THE ENTIRE AREA. SOME AREAS COULD RECEIVE
IN EXCESS OF 3 INCHES OF RAIN THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUESTED THROUGH THE EVENING.

DUNN

In the hours before

Special weather statement, Apr 25, 1:44 PM CST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
244 PM CDT FRI APR 25 2008

TXZ134-252015-
ELLIS TX-
244 PM CDT FRI APR 25 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  ELLIS COUNTY

AT 244 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES EAST OF
WAXAHACHIE TO 15 MILES SOUTHWEST OF WAXAHACHIE...MOVING SOUTHEAST AT
19 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE ITALY...PALMER AND
WAXAHACHIE.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THESE
STORMS.

LAT...LON 3246 9650 3207 9694 3224 9706 3251 9679
TIME...MOT...LOC 1944Z 295DEG 17KT 3240 9677 3221 9697

13
Special weather statement, Apr 25, 2:06 PM CST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
306 PM CDT FRI APR 25 2008

TXZ121-252030-
KAUFMAN TX-
306 PM CDT FRI APR 25 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  WESTERN KAUFMAN COUNTY

AT 306 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES SOUTHEAST OF SEAGOVILLE...MOVING EAST AT
22 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE COMBINE...CRANDALL...KAUFMAN
AND TERRELL.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3254 9652 3263 9652 3264 9651 3269 9651
      3270 9650 3275 9627 3253 9627
TIME...MOT...LOC 2006Z 265DEG 19KT 3262 9647

13
Special weather statement, Apr 25, 2:13 PM CST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
313 PM CDT FRI APR 25 2008

TXZ134-145-252045-
ELLIS TX-HILL TX-
313 PM CDT FRI APR 25 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN ELLIS COUNTY
  CENTRAL HILL COUNTY

AT 313 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTH OF
WAXAHACHIE TO 9 MILES NORTHEAST OF HILLSBORO...MOVING EAST AT 20 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE BARDWELL...CARLS CORNER
AND ITALY.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THESE
STORMS.

LAT...LON 3203 9719 3233 9683 3231 9652 3219 9667
      3219 9669 3209 9689 3207 9689 3203 9687
      3200 9690
TIME...MOT...LOC 2013Z 281DEG 17KT 3225 9679 3209 9698

13
Special weather statement, Apr 25, 2:45 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
345 PM CDT FRI APR 25 2008

TXZ144-145-159-252115-
HILL TX-BOSQUE TX-MCLENNAN TX-
345 PM CDT FRI APR 25 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  EXTREME EAST CENTRAL BOSQUE COUNTY
  SOUTH CENTRAL HILL COUNTY
  NORTH CENTRAL MCLENNAN COUNTY

AT 345 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 14 MILES EAST OF CLIFTON...MOVING EAST AT 22 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.

IF THIS STORM CONTINUES ON ITS PRESENT COURSE...A SEVERE WEATHER
WARNING MAY BE NEEDED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY EVENING FOR EASTERN TEXAS.

LAT...LON 3193 9711 3171 9718 3182 9741 3188 9737
TIME...MOT...LOC 2045Z 280DEG 19KT 3183 9733

13
Special weather statement, Apr 25, 3:02 PM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
402 PM CDT FRI APR 25 2008

TXZ144-145-159-252130-
HILL TX-BOSQUE TX-MCLENNAN TX-
402 PM CDT FRI APR 25 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  BOSQUE COUNTY
  HILL COUNTY
  MCLENNAN COUNTY

AT 402 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 15 MILES NORTHWEST OF WACO...MOVING SOUTHEAST AT
21 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BELLMEAD...BEVERLY HILLS...
BLUM...BYNUM...CARLS CORNER...CLIFTON...COVINGTON...HILLSBORO...
HUBBARD...IREDELL...ITASCA...LACY-LAKEVIEW...MERIDIAN...NORTHCREST...
VALLEY MILLS...WACO...WEST...WHITNEY...WOODWAY...MERIDIAN STATE PARK
AND LAKE WHITNEY STATE PARK.

HALF-INCH HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY EVENING FOR EASTERN TEXAS.

LAT...LON 3166 9746 3160 9761 3171 9769 3168 9777
      3203 9799 3221 9764 3214 9751 3220 9744
      3227 9708 3208 9695 3206 9688 3183 9673
      3173 9693 3187 9704 3185 9708 3161 9692
      3142 9731
TIME...MOT...LOC 2102Z 329DEG 18KT 3174 9729

85/NH
Special weather statement, Apr 25, 3:06 PM CST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
406 PM CDT FRI APR 25 2008

TXZ095-252130-
LAMAR TX-
406 PM CDT FRI APR 25 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL LAMAR COUNTY

AT 406 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES WEST OF PARIS...MOVING EAST AT 33 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE PARIS.

PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY EVENING FOR EASTERN TEXAS.

LAT...LON 3388 9546 3358 9538 3360 9575 3369 9577
TIME...MOT...LOC 2106Z 258DEG 29KT 3368 9570

13

The radar

The Dallas/Ft Worth radar (KFWS), 81 km away, was scanning. The volume nearest the first event began at 21:09 UTC.

Open the radar archive at this moment

Event by event

37 hail, 2 tornado. Local standard time, as filed.

Hail, Hill

When
April 25, 3:09 PM CST
Where
Hill County, 0.91 mi NE of Malone
Measured
1 in hail
Reported by
Public
Coordinates
31.930, -96.890

Hail, McLennan

When
April 25, 3:16 PM CST
Where
McLennan County, 7.46 mi NNW of Ocee
Measured
0.75 in hail
Reported by
Broadcast Media
Coordinates
31.660, -97.470

Hail, McLennan

When
April 25, 3:29 PM CST
Where
McLennan County, 4.19 mi N of Ocee
Measured
0.75 in hail
Reported by
Broadcast Media
Coordinates
31.630, -97.390

Hail, McLennan

When
April 25, 3:32 PM CST
Where
McLennan County, 4.19 mi N of Ocee
Measured
1.5 in hail
Reported by
Broadcast Media
Coordinates
31.630, -97.390

Hail, McLennan

When
April 25, 3:34 PM CST
Where
McLennan County, Gholson
Measured
0.88 in hail
Reported by
Broadcast Media
Coordinates
31.700, -97.220

Hail, Navarro

When
April 25, 3:53 PM CST
Where
Navarro County, 1.89 mi ESE of Bazette
Measured
1.75 in hail
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
32.170, -96.240

Hail, Hill

When
April 25, 4:00 PM CST
Where
Hill County, 1.76 mi W of Hubbard
Measured
1.75 in hail
Property damage
$5,000
Reported by
COOP Observer
Coordinates
31.850, -96.830

Hail, McLennan

When
April 25, 4:05 PM CST
Where
McLennan County, 0.9 mi N of Woodway
Measured
1.75 in hail
Property damage
$10,000
Reported by
Broadcast Media
Coordinates
31.533, -97.203

Golfball-size hail was reported at the intersection of North Valley Mills Drive and Cobbs Drive.

Hail, Navarro

When
April 25, 4:05 PM CST
Where
Navarro County, 2 mi W of Kerens
Measured
1.75 in hail
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
32.130, -96.264

Hail, McLennan

When
April 25, 4:10 PM CST
Where
McLennan County, 0.84 mi SE of Woodway
Measured
0.88 in hail
Reported by
Broadcast Media
Coordinates
31.513, -97.189

Nickel-size hail was reported at the intersection of Highways 6 and 84.

Hail, McLennan

When
April 25, 4:13 PM CST
Where
McLennan County, 0.25 mi SW of Woodway
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
31.518, -97.204

Quarter-size hail was reported at the intersection of Highway 6 and Sanger Road.

Hail, Limestone

When
April 25, 4:27 PM CST
Where
Limestone County, 1.18 mi E of Oak Hill
Measured
1.75 in hail
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
31.720, -96.650

Hail, Navarro

When
April 25, 4:40 PM CST
Where
Navarro County, 1.1 mi NNW of Round Prairie
Measured
1.75 in hail
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
32.045, -96.185

Golfball-size hail was reported at Highway 309 about four miles north of Highway 287.

Hail, Bell

When
April 25, 4:46 PM CST
Where
Bell County, 1.72 mi WNW of (Tpl)temple Muni Arp
Measured
1.75 in hail
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
31.161, -97.426

Golfball-size hail was reported at the intersection of Highways 36 and 317.

Hail, Bell

When
April 25, 4:47 PM CST
Where
Bell County, 0.09 mi NE of Moffat
Measured
1.75 in hail
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
31.201, -97.469

Golfball-hail was reported in Moffat.

Hail, Bell

When
April 25, 4:53 PM CST
Where
Bell County, Temple Muni Arpt
Measured
1.75 in hail
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
31.150, -97.400

Golfball-size hail was reported at the airport.

Hail, Falls

When
April 25, 4:53 PM CST
Where
Falls County, 1.38 mi N of North Prairie
Measured
0.88 in hail
Reported by
Broadcast Media
Coordinates
31.370, -97.080

Nickel-size hail was reported in Golinda.

Hail, Bell

When
April 25, 5:06 PM CST
Where
Bell County, 0.12 mi ENE of Moffat
Measured
4.25 in hail
Property damage
$30,000
Reported by
Trained Spotter
Coordinates
31.201, -97.468

Softball-size hail was reported in Moffat.

Hail, Bell

When
April 25, 5:08 PM CST
Where
Bell County, 3.01 mi SSE of Moffat
Measured
2.75 in hail
Property damage
$25,000
Reported by
Amateur Radio
Coordinates
31.160, -97.450

Baseball-size hail was reported at Morgan's Point Resort.

Hail, Bell

When
April 25, 5:10 PM CST
Where
Bell County, 3.01 mi SSE of Moffat
Measured
2.5 in hail
Property damage
$25,000
Reported by
Amateur Radio
Coordinates
31.160, -97.450

Tennis ball-size hail was reported at Morgan's Point Resort.

Tornado, Bell

When
April 25, 5:20 PM CST to 5:28 PM CST
Where
Bell County, 1.49 mi SSW of Belton to 1.11 mi SE of Belton
Rating
EF0
Path length
1.4 mi
Path width
50 yd
Reported by
Broadcast Media
Coordinates
31.050, -97.478

Brief tornadoes were reported near Fire Station #2 in Belton and near the intersection of I-35 and Highway 190. No damage was reported.

Hail, Bell

When
April 25, 5:34 PM CST
Where
Bell County, Belton
Measured
1.75 in hail
Property damage
$5,000
Reported by
Amateur Radio
Coordinates
31.070, -97.470

Hail, Bell

When
April 25, 5:35 PM CST
Where
Bell County, 0.59 mi E of Belton
Measured
1.75 in hail
Property damage
$40,000
Reported by
Trained Spotter
Coordinates
31.070, -97.460

Golfball-size hail broke skylights and car windshields.

Hail, Bell

When
April 25, 5:36 PM CST
Where
Bell County, Belton
Measured
2.75 in hail
Property damage
$20,000
Reported by
Broadcast Media
Coordinates
31.070, -97.470

Golfball to baseball-size hail was reported.

Hail, Bell

When
April 25, 5:43 PM CST
Where
Bell County, 0.59 mi E of Belton
Measured
1.75 in hail
Property damage
$5,000
Reported by
Amateur Radio
Coordinates
31.070, -97.460

Hail, Bell

When
April 25, 5:44 PM CST
Where
Bell County, 2 mi E of Salado
Measured
1.75 in hail
Property damage
$5,000
Reported by
Amateur Radio
Coordinates
30.930, -97.496

Tornado, Bell

When
April 25, 5:47 PM CST to 5:48 PM CST
Where
Bell County, 3.42 mi W of Holland to 3.38 mi W of Holland
Rating
EF0
Path length
0.73 mi
Path width
50 yd
Reported by
Broadcast Media
Coordinates
30.888, -97.457

A television meteorologist observed a brief tornado west of Holland. No damage was reported.

Hail, Bell

When
April 25, 5:49 PM CST
Where
Bell County, 1.18 mi W of Taylor Vly
Measured
1.75 in hail
Property damage
$5,000
Reported by
Amateur Radio
Coordinates
31.030, -97.420

Golfball-size hail was reported between Belton and Little River Academy.

Hail, Bell

When
April 25, 5:58 PM CST
Where
Bell County, 0.98 mi ENE of Little River - Academy
Measured
1.75 in hail
Property damage
$5,000
Reported by
Amateur Radio
Coordinates
30.986, -97.355

Hail, Bell

When
April 25, 6:00 PM CST
Where
Bell County, Temple
Measured
1.5 in hail
Reported by
Amateur Radio
Coordinates
31.100, -97.350

Hail, Bell

When
April 25, 6:15 PM CST
Where
Bell County, 0.91 mi NE of Little River - Academy
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
30.988, -97.357

Hail, Bell

When
April 25, 6:23 PM CST
Where
Bell County, 2 mi W of Holland
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
30.880, -97.434

Hail, Bell

When
April 25, 6:26 PM CST
Where
Bell County, 3 mi S of Little River - Academy
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
30.937, -97.370

Hail, Bell

When
April 25, 6:31 PM CST
Where
Bell County, Little River - Academy
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
30.980, -97.370

Hail, Bell

When
April 25, 6:34 PM CST
Where
Bell County, Hobbs
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
31.050, -97.420

Hail, Milam

When
April 25, 7:00 PM CST
Where
Milam County, 2.76 mi N of Val Verde
Measured
1.5 in hail
Reported by
Amateur Radio
Coordinates
30.870, -97.250

Ping-pong size hail was reported in Davilla.

Hail, Milam

When
April 25, 7:54 PM CST
Where
Milam County, Rockdale
Measured
1.75 in hail
Property damage
$5,000
Reported by
Amateur Radio
Coordinates
30.650, -97.000

Hail, Milam

When
April 25, 7:58 PM CST
Where
Milam County, Rockdale
Measured
2.75 in hail
Property damage
$50,000
Reported by
Fire Department/Rescue
Coordinates
30.650, -97.000

Baseball-size hail fell in Rockdale breaking windows and damaging cars.

Hail, Milam

When
April 25, 8:18 PM CST
Where
Milam County, Thorndale
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
30.620, -97.200

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2008Every state in 2008This day in weather historyThe tornado archive for Texas, 2008Warnings in Texas, April 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 94523, 94526, 94527, 94528, 94530, 94532, 94533, 94535, 94536, 94538, 94539, 94543, 94544, 94546, 94549, 94552, 94553, 94554, 94555, 94556, 94595, 94557, 94585, 94558, 94559, 94562, 96090, 94565, 94577, 94578, 94579, 94580, 94581, 94582, 94583, 94584, 94586, 94587, 94588.